Crying and Tysabri?

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Crying and Tysabri?

Postby jrose15 » Mon Apr 22, 2013 4:17 pm

I am 18 and was diagnosed with MS last August. I had my first infusion of Tysabri about 3 weeks ago. I don't know if i'm just being paranoid, but I've noticed that lately I've been crying at the drop of a hat and have become very emotional. The reason i'm posting this is because I am not an emotional person at all and rarely cry. I don't know if this might be an effect of the Tysabri? If anyone else has had a similar experience please let me know!
jrose15
Newbie
 
Posts: 1
Joined: Mon Apr 22, 2013 4:11 pm

Advertisement

Re: Crying and Tysabri?

Postby NHE » Mon Apr 22, 2013 8:13 pm

Welcome to ThisIsMS. I'm sorry that you have to deal with such a crappy disease at such a young age. I don't know if Tysabri can affect your emotions as you describe. However, it could just be the MS itself. Here's a page from the MS society that might be helpful.

http://www.nationalmssociety.org/about- ... index.aspx
User avatar
NHE
Volunteer Moderator
 
Posts: 3398
Joined: Sat Nov 20, 2004 3:00 pm

Re: Crying and Tysabri?

Postby HarryZ » Fri Apr 26, 2013 9:57 am

I'm surprised, that at 18, your doc has prescribed Tysabri. This drug is normally not used on new MS patients unless all the other medications have proven ineffective. As well, long term Tysabri use can be quite problematic. It can cause numerous side effects but I'm not sure that crying due to emotions is one of them. Something obviously you should be discussing with your doctor.

Harry
User avatar
HarryZ
Family Elder
 
Posts: 2557
Joined: Tue May 25, 2004 2:00 pm
Location: London, ON, Canada

Re: Crying and Tysabri?

Postby want2bike » Fri Apr 26, 2013 10:31 am

Here is a link concerning the side effects. You should discuss what you are seeing with your doctor. Make sure he checks your liver enzymes.

http://www.tysabri.com/tysabri-side-effects.xml
want2bike
Family Elder
 
Posts: 742
Joined: Thu Sep 15, 2011 8:15 am

Re: Crying and Tysabri?

Postby Whitemountain » Thu Sep 11, 2014 10:57 am

Could I please have some help from this community. I was diagnosed in 2009. Been on Tysabri since Feb. 2010. Have been through every side effect imaginable. Got my latest dose on Monday. But this time, I'm crying nonstop. I'm depressed, sad, have no energy or drive and am at my wits end. All I need to know is if this has happened to anyone else. That knowledge will make me confident that this is a chemical issue and it will go away. I know how busy you all are. But if someone could take just a minute to help me out I'd be so grateful :sad:
Whitemountain
Newbie
 
Posts: 1
Joined: Thu Sep 11, 2014 10:45 am

Re: Crying and Tysabri?

Postby ElliotB » Thu Sep 11, 2014 3:29 pm

Whitemountain, here are a few tips:

Exercise
Volunteer / Help others
Don't watch/listen to the news. Don't read the newspaper.
More exercise.
If you watch television, only watch comedy shows/movies.

One of the benefits (I consider it one) I gained from my first MS attack was that I could not tolerate watching TV or movies (I never watched a lot anyway but even just the sound of the TV annoyed me to no end). The Three Stooges was one of very few programs I could tolerate and they helped me survive through many months of the worst parts of a terrible attack. When I did turn the TV on, I kept the news off and comedy shows on.

Emotional support animals do wonders. I love my dog and never in my life had or wanted one, but he was and is a critical component of my recovery and well being.

Communicating with others who are experiencing similar circumstances, like here in this forum and of course in person, is extremely beneficial.

And, if you are so inclined, seek professional help and if necessary, there are numerous safe medications that can help you.

I will mention exercise one more time because I think it is so important - it is hard to be unhappy when you exercise. And no, you don't have to do strenuous exercise, walking, biking, swimming - anything that gets your body moving should be fine.

Hope you feel better soon!

FWIW, I have always been somewhat emotional but am extremely emotional now - I do not take Tysabri. And I consider it a plus.
ElliotB
Family Elder
 
Posts: 220
Joined: Mon Feb 03, 2014 4:08 pm

Re: Crying and Tysabri?

Postby NHE » Thu Sep 11, 2014 8:37 pm

ElliotB wrote:One of the benefits (I consider it one) I gained from my first MS attack was that I could not tolerate watching TV or movies (I never watched a lot anyway but even just the sound of the TV annoyed me to no end). The Three Stooges was one of very few programs I could tolerate and they helped me survive through many months of the worst parts of a terrible attack. When I did turn the TV on, I kept the news off and comedy shows on.


I like Wallace and Gromit movies.

ElliotB wrote:I will mention exercise one more time because I think it is so important - it is hard to be unhappy when you exercise. And no, you don't have to do strenuous exercise, walking, biking, swimming - anything that gets your body moving should be fine.


Exercise has been shown to work just as well as prescription antidepressants in treating depression without the toxic side effects.

http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2702700/
User avatar
NHE
Volunteer Moderator
 
Posts: 3398
Joined: Sat Nov 20, 2004 3:00 pm


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service